Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Child have loose motion. Taking enterogermina, bacigyl N but of no use. What to do?

My son is 15 months old , he is sufeering with loosemotions-4-5 times since last 2-3 days, I gave him enterogermina 1 dose morning & 1 night as per last prescription for 3 days, along with Bacigyl N, prescribed by Dr 1 month ago when he last had loosemotions.But still he is having loosemotion though the motions are 3-4 times now.Is it safe.
Asked On : Thu, 25 Apr 2013
Answers:  2 Views:  1065
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
Feb 2013

Thank you for your query on Healthcare Magic.

I advise you not to use the medications of the previous prescriptions as there are many causes for diarrhea like bacteria, virus and protozoa organisms which require no antibiotic in many instances.

You can continue enterogermina as it is probiotic and helps to restore healthy gut flora.
Stop antibiotic bacigyl-N.

The main thing in loose stools is to monitor and maintain hydration of the child.

Give sips of oral rehydration fluids such as Pedialyte, coconut water, and lemon water to maintain hydration.

Monitor his hydration by activity, skin turgor, urine output, and moist tongue.

Consult your Pediatrician for physical examination and for specific treatment .

Hope I have answered your query.

Answered: Thu, 25 Apr 2013
I find this answer helpful
Pediatrician Dr. Himanshi Kashyap's  Response

Firstly any old prescription should not be repeated in children because the dose would vary according to the weight and self medication is always a dangerous situation wherein the responsibility of the ill effect of the medication remains with the parents and not the doctor.

Most of the diarrhoeas are viral in nature and would subside in 5 days. However if in 3 days there is no response and dehydration sets in then the child would require to be assessed by his doctor.

Take Care.

Answered: Thu, 25 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor